Doctor insights on:
Claritin Versus Benadryl For Kids
Work differently: Claritin in a non-drowsy antihistamine. It doesn't cause sleepiness, but you need to use it every day for it to work really well. It's lousy for severe allergic reactions because it takes days to be fully effective. Benadryl (diphenhydramine) causes drowsiness and only lasts for six hours, but is great for severe allergic reactions and works very quickly. If you're exposed and need help now, Benadryl (diphenhydramine) is better. ...Read moreSee 1 more doctor answer
Yes,: Both are used for allergy. Benadryl (diphenhydramine) is short acting, can be given 3-4 times daily; dose is 5 mg/kg/day, causes some sedation. Claritin is long acting, given once daily. 5 mg once daily below 6 years, 10 mg above 6 and adult, it is non sedating. You can give Benadryl (diphenhydramine) for immediate action even the child has taken claritin. Make sure you don't overdose the child. ...Read more
yes, but: Yes, but why would they? They are both antihistamines and therefore do the same job. ...Read more
Can i give my child children's Benadryl (diphenhydramine) if they had children's Claritin earlier?
No: Both are antihistamines, and the Claritin is very long acting (12-24 hours), so the Benadryl (diphenhydramine) would be a double dose of similar drugs and likely cause increased side effects--sleepiness, irritability, dry mouth or behavior change. You should wait 12-24 hours to give the benadryl (diphenhydramine). ...Read more
I gave my children children Claritin at 6:00 am and just gave them children Benadryl (diphenhydramine) at 8:00 pm. Should i we worried?
Antihistamines: Assuming the doses of Claritin & Benadryl (diphenhydramine) were right for each child's age/weight, only possible concern might be sedation (even though Claritin is promoted as non-sedating. Each drug works on a different antihistamine receptor, so there shouldn't be any interactions, just improved symptom relief. Also, giving the med's 12+ hours apart decreases likelihood of any problems. ...Read more
Not recommended: Both Claritin and Benadryl (diphenhydramine) are anti histamines. Claritin is long acting usually used once a day and Benadryl (diphenhydramine) is shorter acting. May be used 3-4 times a day. Since they both have action, recommended not to take it same time. ...Read moreSee 1 more doctor answer
I gave my one year old half of an ml of children's benadryl (diphenhydramine). I did not realize her dad gave her loratadine a few hours before. Will it hurt her?
5 1/2 yr old takes children's Claritin every am but is still plagued with allergic cough - worse at night. Ok to dose with Benadryl (diphenhydramine) in the pm?
Yes: Be sure to speak with your pediatrician or allergy-immunology specialist regarding an appropriate dose for your child's weight. Often times severe allergies are treated with antihistamines alone like claritin/nondrowsy and Benadryl (diphenhydramine) together. Other options are available if Benadryl (diphenhydramine) doesn't work. Sedation and dry mouth are common side effects. Consider saline spray and environmental changes. ...Read more
- Talk to a doctor live online for free
- Claritin and benadryl
- Claritin benadryl
- Zyrtec versus claritin
- Ask a doctor a question free online
- Allegra d versus claritin d
- Benadryl claritin diphenhydramine nocturnal
- Is benadryl the same as claritin?
- Can claritin be taken with benadryl?
- Talk to a pediatrician online